• Hi - if you have tried to donate and found that it hasn't worked please can you hit me up in PM? (Freya) I am trying to figure out with paypal what the issue is and they are asking for more data. It doesn't seem to be affecting everyone. Thank you so much :)
  • Hi - It is possible that I have figured out part of the problem with the donations. I believe that if you try to use paypal balance or your debit/credit card that should work now. Bank transfer still seems glitchy. If you try with a card and it fails please can you let me know? Fingers crossed that part is resolved though. Thanks so much for the support - Freya

Citalopram

Status
Not open for further replies.
#1
I've been suffering from depression since last August and I've been taking citalopram 4 about 2 mths and i'm sure they've made me worst. I've got no energy, no motivation, i feel dead and empty inside and still have suicidal thought's but no energy 2 act on it.
I ran out of my med's on Monday and haven't been 4 a refill yet coz i've felt more energetic and seem 2 be able 2 do things and think clearer but have still got suicidal thoughts that i'm sure i'm going 2 act on sooner rather than later without my med's.
Does any1 know if citalopram is suppose 2 make u feel that way or is it something else?
 

total eclipse

SF Friend
Staff Alumni
#2
sometimes medication does not work and can make you more tired that is when you have to tell your doctor okay it is not working so you can try another medicaiton one that will give you energy and take the thoughts away. These meds should not be stopped cold turkey likethat but please call your doc and get new meds one that works hugs
 

Terry

Antiquities Friend
Staff Alumni
#3
I had citalopram for a while and it didnt do jack shit.

came off it and went onto venlaflaxine which worked a treat except I was addicted to it :dry:

Have a word with your doc and get your meds changed, sounds like its not working for you either.
 

peacelovingguy

Well-Known Member
#4
You should make an appointment asap for your GP and tell them that your feeling worse!

I'm using these also but only just started - I guess that I'd give them 8 weeks to truly kick in - but bear in mind that you might only feel positive effects with the right dosage which can be anything from 5mg to 40mg, with a few going up to 60mg. So far I feel nothing much after 10 days or so - but I started on 5mg and will be going to 10 then maybe up to 20 if no joy. I'll try 40mg if the side effects are minimal which thankfully they seem to be.

If your only using 10 or 20mg, and have come this far, it might be worth taking a higher dose just so you can at least write it off 100%.

Some people will swear that this anti depressant is amazing - I guess like any drug you either take to it or you do not.

I think you'd have to taper off this Citalopram and then maybe go onto some other SSRI.

One thing is sure, the different SSRIs all have differing effects on different people. Many drugs are similar I suppose but when its the mind that is being affected these changes are all the more amplified and even subtle differences make the difference between feeling good or bad.

Bear in mind that just popping a pill on its own is not the cure. If an anti depressant works then its obvious you need to use that new found boost to ensure that you get your life in order and find some real happiness.

As if you don't know that!

Good luck regardless.
 

ELLIEANDMONKEY

Well-Known Member
#5
I love Citalopram.....love love love it!

However I tried many AD's before with zero luck...you just needs to know what works for you!

Keep trying other meds....something will work!
 
#6
I'm on 60mg of Citalopram. To start off, I felt terrible. Eventually things improved and I started to enjoy life again. I decided to stop Citalopram as I had a great idea I no longer I needed it - not a good idea. If you want to stop Citalopram, don't just stop it, come off it gently, but you need to see your GP
 
#7
You need to make yourself go back and see the doc.

The first meds my doc put me on (for Major Reactive Depression) were Citalopram.

They did nothing but make me worse. I went back to him (four hellish weeks later) and he put me on Mirtrazipine, which worked within 7 days. That effect has gradually worn off even though I am at maximum dose now.

Some meds work with some people others dont. It is real hard to keep trying, but try to motivate yourself to do it. Good luck.
 
#8
I've been on 20mg for 5 years. Dr seems pretty certain I will be on it forever... Nice eh? It seems to work some days, bug everyone is so very different
 

Decode

Well-Known Member
#9
When i first started citalopram i was on 20mg initially and it took over a month for me to feel any positive benifits although it did not sort my issues so i went up th 30mg and after a while i did feel a little better. I do agree with the some of the other posts saying you should book an appointment with your doctor and discuss this, i was told it's not good to just stop it as it needs time to build up in your system before it starts working, or something like that. Most of side effects usually pass if you have been on it for a while.
 

SAVE_ME

Well-Known Member
#10
I was on citalopram briefly a couple of years ago but it didn't really do anything for me. Don't quit cold turkey. That'll just make you feel worse. Different meds work for different people. I'd go back to your doc and suggest moving onto another type of medication. It's all trial and error but I'm sure eventually you'll find one that works for you. Good luck.
 
#11
I was on citalopram for about 6 months, and felt no different whilst taking it. I did get bad withdrawal when I stopped it cold turkey though.
There are so many different ones out there though so ask to try a new one.
Hope you find something that works :hug:
 

feathers

Well-Known Member
#12
Citalopram worked for me after a few weeks, but it only worked for 2 weeks and then I felt more suicidal than ever.

It also made me so very anxious and jumpy... seriously at the smallest sudden noise I was jump violently. I just felt anxious 24/7, my doctor wouldn't even believe it was having that affect since it's meant to be good for anxiety too.
 
Last edited by a moderator:
#13
Dnt think tablets r gonna help me...i've got no energy, motivation or life in me anymore...i've given up...Thx 4 the all the info tho, it was very useful :smile:
 
#14
I started off on 20mg and recently went up to 30mg.
I got an initial improvement for 3 or 4 days (not as you would expect) but that quickly wore off.

I've now reached the end of the script, I have another one to collect but, well, just don't feel bothered too.

Should have booked another appointment with GP which I haven't got round to and recently stopped CCBT of my own accord because it made me feel worse.

Its hard to tell if if I'd have been worse or better without Citalopram but definately not been a wonder drug for me
 
Status
Not open for further replies.

Please Donate to Help Keep SF Running

Total amount
$242.00
Goal
$255.00
Top